MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534320
Medical Device Problem Codes Break (1069); Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of catheter guide break.Imdrf impact code f2301 captures the use of additional devices to retrieve the broken pieces.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was to be implanted during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During the procedure, the device was unable to deploy properly as the stent introducer began to shear.The stent system and all pieces were removed, and the procedure was successfully completed using another device of the same model.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Blocks a1 (patient identifier), a2 (date of birth), a3a (sex), a3b (gender), a4 (weight and unit of measure - weight), and b5 (describe event or problem) were updated based on the additional information received on august 21, 2025.Block h6: imdrf device code a0401 captures the reportable event of catheter guide break.Imdrf impact code f2301 captures the use of additional devices to retrieve the broken pieces.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was to be implanted during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During the procedure, the device was unable to deploy properly as the stent introducer began to shear.The stent system and all pieces were removed, and the procedure was successfully completed using another device of the same model.There were no patient complications reported as a result of this event.***additional information received on august 21, 2025*** it was reported that the advanix biliary stent was to be implanted in the common bile duct to treat a potential leak.During procedure, the guide catheter broke and was removed using a snare.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent with naviflex delivery system was to be implanted in the common bile duct to treat a potential leak during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During the procedure, the device was unable to deploy properly as the stent introducer began to shear.The stent system and all pieces were removed with the use of a snare, and the procedure was successfully completed using another device of the same model.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of catheter guide break.Imdrf impact code f2301 captures the use of the additional device used (snare) to retrieve the broken fragments.Block h11: the advanix stent and guide catheter were returned for analysis; the remaining parts of the delivery system were not.A microscopic examination observed that the stent suture hole was torn.No other damages were noted on the advanix stent or guide catheter.Product analysis confirmed the reported event of stent failure to deploy and catheter guide break.The investigation concluded that the reported event and additional observed damage were most likely caused by procedural factors such as lesion characteristics, handling of the device, and the technique used by the physician (force applied).Therefore, a review and analysis of the all the available information indicated that the most probable cause is adverse event related to procedure.

Brand Name
ADVANIX? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key22745694
Report Number3005099803-2025-03819
Device Sequence Number21075772
Product Code FGE
UDI-Device Identifier08714729787419
UDI-Public(01)08714729787419(17)270421(10)36509519
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00534320
Device Catalogue NumberM00534320
Device Lot Number0036509519
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2025
Supplement Date Received by Manufacturer08/21/2025
10/02/2025
Initial Report FDA Received Date08/07/2025
Supplement Report FDA Received Date09/16/2025
10/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexMale
Patient Weight109 KG